MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516710
Medical Device Problem Codes Difficult to Remove (1528); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).The complainant indicated that the suspect device remains implanted and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that a wallflex esophageal fully covered stent has been implanted to treat a 2-3cm anastomotic stricture post esophagectomy with a malignant extrinsic mass compressing the esophagus during an esophagogastroduodenoscopy (egd) with stent placement procedure performed on (b)(6) 2019.Reportedly, the patient's anatomy was tortuous and was dilated prior to stent placement.According to the complainant, during the procedure, the stent was able to be deployed; however, the stent moved to the patient's stomach as seen under fluoroscopy.The stent was attempted to be removed by the stent removal suture, but the physician could not pull the stent past the stricture.Reportedly, the stent was left in the distal esophagus and another wallflex esophageal stent was implanted through the migrated stent to bridge the stricture.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8688483
Report Number3005099803-2019-02965
Device Sequence Number19422921
Product Code ESW
UDI-Device Identifier08714729778042
UDI-Public08714729778042
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K091510
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2019
Device Model NumberM00516710
Device Catalogue Number1671
Device Lot Number0022238463
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2019
Initial Report FDA Received Date06/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;